DOI 10.2174/1574886317666220606145809
Dextromethorphan-Induced Altered Level of Consciousness in Children: A Case Series.
Аннотация
BACKGROUND
Dextromethorphan, an N-methyl-d-aspartate receptor antagonist, has been used as cold and cough medication. Serious adverse events with therapeutic doses of dextromethorphan are rarely observed. Here, we report three cases of altered levels of consciousness in children with a therapeutic dose of dextromethorphan.
CASE PRESENTATION: In all three cases, children developed an altered level of consciousness after taking the first dose of syrup dextromethorphan. Children were unresponsive to any verbal command and pain stimuli. Medical history revealed no pre-existing comorbidities. Other systemic, cardiovascular, abdominal, respiratory and nervous system examinations were normal. All patients were hospitalised and managed with symptomatic and supportive care. Dextromethorphan was stopped. After adequate treatment, all of them recovered satisfactorily. The causality assessment was done based on the World Health Organization Uppsala Monitoring Centre causality scale, and it was probable/likely in all three cases.
CONCLUSION
In children, an altered level of consciousness could occur with therapeutic doses of dextromethorphan; hence, health care professionals should prescribe dextromethorphan with extreme caution.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.